MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2023, that a wallflex esophageal fully covered stent was implanted in the esophagus to treat an esophagotracheal fistula during an esophageal stent implantation procedure performed on an unknown date.The stent had been implanted for one month.On (b)(6) 2023, during the patient's review, it was noted that the implanted wallflex esophageal stent had laminating holes on the stent cover.The stent was removed from the patient with pincers.There were no reported patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.Note; a photo of the complaint device was provided by the complainant and showed the stent was outside the patient with holes on the stent cover.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of stent cover damage/defective.Impact code f23 is being used to capture the unexpected medical intervention to remove the stent.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16801324
Report Number3005099803-2023-02213
Device Sequence Number11522516
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public08714729778042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberM00516710
Device Catalogue Number1671
Device Lot Number0029414697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight70 KG